MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804350-12
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, 90% stenosed, 12mm lesion in the proximal left anterior descending (plad) artery.A 3.5x12mm xience skypoint drug eluting stent (des) was advanced to the lesion; however, the stent did not fully cover the 12mm lesion, so it was removed.Via angiogram, it was noted that the stent appeared to be not long enough, so a 3.5x15mm xience des was advanced and implanted to cover the lesion and successfully complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The stent will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported defective device (undersized) was unable to be confirmed; however, it appears that returned product (stent length measurement) is within the product specification for a xience skypoint everolimus eluting coronary stent systems product specification: stent mass & dimensions section.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.As the reported defective device- undersized was unable to be confirmed, the investigation was unable to determine a conclusive cause for the reported defective device (shortened); however, factors that may contribute to defective device (shortened) include, but are not limited to, processing and/or handling in manufacturing, handling during preparation for use, lesion characteristics, procedural technique, product size selection, severe torqueing or kinking of stent (material stress/ fatigue) or interaction with the accessory devices, lesion and/or anatomy.There is no indication of a product quality issue with respect to manufacture, design or labeling.D9, h3: device was available for evaluation.
 
Event or Problem Description
Subsequent to the initial medwatch report, the following information was received: the 3.5x12mm xience skypoint drug eluting stent (des) system was advanced to the lesion, but was noted to be shorter than the lesion, so the complete device, with undeployed stent, was removed from the patient anatomy, without issue.A 3.5x15mm xience des was then advanced and successfully implanted to complete the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16040207
Report Number2024168-2022-13053
Device Sequence Number6218779
Product Code NIQ
UDI-Device Identifier08717648233388
UDI-Public08717648233388
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model Number1804350-12
Device Catalogue Number1804350-12
Device Lot Number1020241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown